I am on the .25mg Duragesic patch for R.A. I started on it in April. At first it was wonderful, I was able to move around easier because it masked my pain level back down to a 2 from a 7 & 8, now I'm back up to a level 7 and I'm afraid to go higher on the dose. If you forget to change your patch every 3 days the withdrawal symptoms start before 12 hours and they aren't nice at all. I'm thinking seriously of asking my Dr. to give me something to help get off of it because I don't like being addicted to any kind of drug.
It is interesting for me to find out that people with RA also take Duragesic for arthritis pain. I thought only people with OA used it to control arthritis pain.
Are you afraid to go higher on the dose because of the side effects and withdrawal symptoms? I feel that way too, although I do not want to be weaned off from it because it has been working so well for me for a year. I have been using the same dose of Duragesic: 50 mcg.
Is it okay if I ask you what withdrawal symptoms you get if you forget to change the patch every 3 days? It seems to me that I have some withdrawal symptoms before the time comes to change the patch.
Angel- I start having a "shaking" sensation throughout my body and if I don't catch it fast enough my arms and/or legs start a hard jerk that is uncontrollable. It takes up to 2 hours for a new patch to start taking effect and Istart having my depth perception goes haywire, similar to a TV shop that shows a swirling circle. When I first started to use the patch I could literally taste the medicine when I put the patch on but thank goodness that has quit.I hope you're doing better with it than I am.